Alert archive / Kentucky / Tornado Warnings in 2013
Tornado Warning 6, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Jul 13, 2013, 2:59 PM EDT for 4 counties in Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2013, 2:59 PM EDT (18:59 UTC)
- Expired
- Jul 13, 2013, 3:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Estill County, KY, Jackson County, KY, Laurel County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 86 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:00 PM EDT | TSTM WND DMG | Orlando, KY | SEVERAL TREES BLOWN OVER OFF OF BIG CAVE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856
WFUS53 KJKL 131859
TORJKL
KYC065-109-125-203-131930-
/O.NEW.KJKL.TO.W.0006.130713T1859Z-130713T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
259 PM EDT SAT JUL 13 2013
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
WESTERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
NORTH CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 330 PM EDT
* AT 255 PM EDT...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED ALONG A LINE
EXTENDING FROM BRODHEAD TO HUMMEL TO JEP HILL...AND MOVING NORTH AT
25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
WILDIE...DANGO...INDIAN LAKES PARK...ROBINET...HIATT...COOKSBURG...
ROUNDSTONE...GUM SULPHUR...BUMMER...JOHNETTA...LOAM...GOOCHLAND...
CONWAY...CLIMAX...DISPUTANTA...SNIDER...THREELINKS...EGLON...
ROCKFORD AND COLLINGSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A BUILDING.
&&
LAT...LON 3749 8445 3748 8440 3749 8437 3754 8435
3752 8426 3753 8420 3756 8417 3757 8410
3764 8413 3769 8409 3768 8407 3723 8410
3731 8430 3730 8440 3730 8446 3743 8448
TIME...MOT...LOC 1859Z 183DEG 21KT 3740 8442 3742 8429
3737 8419
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
PELTON2 follow-up statements
758
WWUS53 KJKL 131911
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
311 PM EDT SAT JUL 13 2013
KYC125-131921-
/O.CAN.KJKL.TO.W.0006.000000T0000Z-130713T1930Z/
LAUREL KY-
311 PM EDT SAT JUL 13 2013
...THE TORNADO WARNING FOR NORTH CENTRAL LAUREL COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...ADDITIONAL STRONG THUNDERSTORMS ARE STILL
POSSIBLE THIS AFTERNOON.
LAT...LON 3749 8445 3748 8438 3754 8435 3752 8426
3753 8420 3756 8417 3757 8410 3764 8413
3769 8409 3768 8407 3731 8409 3733 8412
3732 8414 3737 8426 3737 8444 3743 8448
TIME...MOT...LOC 1911Z 183DEG 21KT 3747 8441 3753 8421
3748 8409
$$
KYC065-109-203-131930-
/O.CON.KJKL.TO.W.0006.000000T0000Z-130713T1930Z/
JACKSON KY-ROCKCASTLE KY-ESTILL KY-
311 PM EDT SAT JUL 13 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN ESTILL...
NORTHERN ROCKCASTLE AND WESTERN JACKSON COUNTIES UNTIL 330 PM EDT...
AT 308 PM EDT...A SEVERE SQUALL LINE CAPABLE OF PRODUCING TORNADOES
THAT MAY NOT BE VISIBLE DUE TO HEAVY RAIN WAS LOCATED ALONG A LINE
EXTENDING FROM GUM SULPHUR TO MORRILL TO COLLINGSWORTH...AND MOVING
NORTH AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
BOONE...KERBY KNOB...SHIRLEY...HISEL...BLACKBURN AND ALGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3749 8445 3748 8438 3754 8435 3752 8426
3753 8420 3756 8417 3757 8410 3764 8413
3769 8409 3768 8407 3731 8409 3733 8412
3732 8414 3737 8426 3737 8444 3743 8448
TIME...MOT...LOC 1911Z 183DEG 21KT 3747 8441 3753 8421
3748 8409
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
PELTON827
WWUS53 KJKL 131919
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EDT SAT JUL 13 2013
KYC065-109-203-131929-
/O.CAN.KJKL.TO.W.0006.000000T0000Z-130713T1930Z/
JACKSON KY-ROCKCASTLE KY-ESTILL KY-
319 PM EDT SAT JUL 13 2013
...THE TORNADO WARNING FOR SOUTHWESTERN ESTILL...NORTHERN ROCKCASTLE
AND WESTERN JACKSON COUNTIES IS CANCELLED...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT FOR THE AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 3749 8445 3748 8438 3754 8435 3752 8426
3753 8420 3756 8417 3757 8410 3764 8413
3769 8409 3768 8407 3731 8409 3733 8412
3732 8414 3737 8426 3737 8444 3743 8448
TIME...MOT...LOC 1919Z 183DEG 21KT 3752 8440 3758 8420
3753 8408
$$
PELTONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jul 13, 2:27 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 13, 2:27 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 227 PM EDT SAT JUL 13 2013 .UPDATE... ISSUED AT 225 PM EDT SAT JUL 13 2013 THE GRIDS WERE FRESHENED UP THROUGH THIS EVENING WITH HIGHEST POPS OVER THE NEXT COUPLE OF HOURS NEAR LAKE CUMBERLAND AND ALLOWING FOR SOME SLIGHT POPS PAST 0Z ACROSS THE ENTIRE AREA. MOSTLY SMALL HAIL HAS BEEN REPORTED IN THE STRONGER CELLS AND THE POTENTIAL FOR GUSTY WINDS AND HAIL WILL LINGER WITH STORMS MAINLY FROM I75 AND WEST THROUGH EARLY THIS EVENING. SOME MARGINALLY SEVERE HAIL OR DAMAGING WIND GUSTS CANNOT BE COMPLETELY RULED OUT IN THIS AREA OVER THE NEXT COUPLE OF HOURS. OTHERWISE...VERY ISOLATED CONVECTION HAS DEVELOPED FURTHER TO THE EAST TO THE SOUTH AND SOUTHEAST OF JKL AND ADDITIONAL DEVELOPMENT SHOULD OCCUR IN MORE EASTERN LOCATIONS THROUGH EARLY THIS EVENING BUT THIS ACTIVITY SHOULD REMAIN WEAKER THAN STORM FURTHER WEST. IN ADDITION TO SOME POP ADJUSTMENTS TO BETTER ALIGN WITH RADAR IMAGERY...HOURLY TEMP AND DEWPOINT CURVES WERE ADJUSTED BASED ON RECENT TRENDS. UPDATE ISSUED AT 1102 AM EDT SAT JUL 13 2013 FRESHENED UP THE GRIDS ACCORDING TO THE LATEST RADAR AND OBSERVATION TRENDS. CONVECTION IS TRYING TO WIND DOWN...ALTHOUGH A FEW CLUSTERS REMAIN ACROSS PORTIONS OF THE AREA. STILL EXPECT A GENERAL DOWNWARD TREND IN THE AREAL COVERAGE THROUGH THE AFTERNOON AS THE UPPER LEVEL LOW GRADUALLY EXITS WEST AND HEIGHTS RECOVER. UPDATE ISSUED AT 835 AM EDT SAT JUL 13 2013 CONVECTION CONTINUES TO BLOSSOM AROUND A VORT LOBE ROTATING AROUND THE UPPER LEVEL LOW...WHICH IS STARTING TO MAKE ITS WESTWARD MOVEMENT NOW. HAVE UPDATED FOR AN INCREASE IN POPS BASED ON THE LATEST RADAR TRENDS. CONVECTIVE COVERAGE SHOULD DECREASE THIS AFTERNOON AS THE UPPER LOW PULLS WEST AND HEIGHTS RECOVER. UPDATE ISSUED AT 625 AM EDT SAT JUL 13 2013 SOME ELEVATED CONVECTION HAS FIRED UP ACROSS PORTIONS OF THE AREA FOR THE PAST HOUR ASSOCIATED WITH SOME MOISTURE CONVERGENCE INDUCED BY THE UPPER LEVEL LOW. LATEST HRRR MODEL AND NAM12 SUPPORT SCATTERED ACTIVITY THROUGH THE MORNING. WILL INCLUDE CHANCE POPS THROUGH THE MID-MORNING HOURS BASED ON THE LATEST RADAR TRENDS AND MODEL GUIDANCE...BEFORE BLENDING IN WITH THE EXISTING FORECAST FOR THIS AFTERNOON. && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 352 AM EDT SAT JUL 13 2013 AN AREA OF SURFACE HIGH PRESSURE REMAINS ANCHORED FROM NEW ENGLAND THROUGH THE GREAT LAKES. THIS HAS PROVIDED A NICE REPRIEVE FROM THE HUMIDITY ACROSS EASTERN KENTUCKY AS TEMPERATURES HAVE SLIPPED INTO THE UPPER 50S AND LOWER 60S. MEANWHILE...AN UPPER LEVEL LOW IS CURRENTLY SPINNING ITS WHEELS ACROSS NORTHEASTERN KENTUCKY...MAINLY SPREADING SOME AREAS OF MID AND HIGH LEVEL CLOUD COVER ACROSS THE AREA. THE MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM...GRADUALLY SHIFTING THE UPPER LEVEL LOW WESTWARD...WHILE AN UPPER LEVEL HIGH PRESSURE RIDGE RAMPS UP ACROSS NEW ENGLAND AND EVENTUALLY INTO THE OHIO VALLEY. AS THE UPPER LOW SHIFTS WEST TODAY...ISOLATED TO SCATTERED CONVECTION WILL BE POSSIBLE ACROSS THE AREA...WITH MOST MODELS SHOWING SLIGHTLY BETTER COVERAGE IN THE WESTERN HALF OF THE AREA. WHILE LAPSE RATES WILL NOT BE AS STEEP COMPARED TO YESTERDAY...LINGERING MID-LEVEL DRY AIR WILL ALLOW FOR THE POTENTIAL FOR A FEW STRONG STORMS. HIGHS TODAY WILL REACH INTO THE MID 80S...WITH DEW POINTS UP A FEW MORE DEGREES AS WELL. CONVECTION WILL DIE OFF QUICKLY EARLY THIS EVENING...BETWEEN THE LOSS OF HEATING AND HEIGHTS REBOUNDING AS THE UPPER LOW PULLS AWAY. LOWS WILL GET DOWN INTO THE LOW TO MID 60S...WITH SOME PATCHY FOG ALONG THE RIVER VALLEYS. ON SUNDAY...HIGHS WILL RETURN TO THE UPPER 80S FOR MOST LOCATIONS...WITH THE THREAT OF AT LEAST SOME ISOLATED CONVECTION ONCE AGAIN. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 315 AM EDT SAT JUL 13 2013 THE MODELS...PARTICULARLY GFS AND ECMWF...ARE IN REALLY GOOD AGREEMENT ALOFT THROUGH THE EXTENDED AS THEY CONTINUE TO MOVE THE UPPER LOW...VISITING US THIS WEEKEND...WEST THROUGH THE SOUTHERN PLAINS TO START THE UPCOMING WORK WEEK. THIS AMPLIFIED FEATURE IS REPLACED OVER THE AREA BY A...MORE TYPICAL FOR THIS TIME OF YEAR...RIDGE. THIS RIDGE WILL BE LIKEWISE AMPLIFIED AS IT SETTLES OVER THE REGION MONDAY AND TUESDAY. THE MODELS ALL AGREE THAT IT WILL SLOWLY WEAKEN WITH TIME THROUGH THE BREADTH OF THE WEEK...BUT GENERALLY REMAIN CENTERED OVER THE OHIO VALLEY AS IT DOES SO. GRADUALLY...THE WESTERLIES WILL START TO PRESS DOWN FROM THE NORTH AND SHIFT THE RIDGE SOUTHWARD IN TIME TOWARD THE UPCOMING WEEKEND. AS IT DOES SO... THERE WILL BE THE POTENTIAL FOR SOME MID LEVEL ENERGY BRUSHING BY THE CWA FRIDAY...BUT...ALBEIT IN CONJUNCTION WITH SMALL HEIGHT FALLS...NONE OF THE WAVES APPEAR TO BE THAT SUBSTANTIAL IN THE MODELS THAT FAR OUT. THE EXTENDED FORECAST WILL FEATURE A SEASONABLY WARM AND FAIRLY TYPICAL WEEK OF MID SUMMER WEATHER. AS THE RIDGE ALOFT FADES WITH TIME SO WILL THE SFC HIGH. WHEN THIS TAKES PLACE...FROM MID WEEK ON...EXPECT LESS IN THE WAY OF SUPPRESSION OF CONVECTION SO THAT POPS WILL BE A BIT HIGHER ON THURSDAY AND FRIDAY WHEN COMPARED TO THE MINIMAL THREAT ON MONDAY AND TUESDAY. IN GENERAL...THE POPS EACH DAY WILL MAX OUT DURING THE LATE AFTERNOON HOURS BEFORE FADING DURING THE EVENING. HOWEVER...WITH LITTLE IN THE WAY OF TRIGGERS AND THE RIDGES IN PLACE WILL GO NO HIGHER THAN SCATTERED SHOWERS AND THUNDERSTORMS...EVEN LATE IN THE WEEK. ALSO...ANTICIPATE A BIT HIGHER POPS OVER THE HIGHER TERRAIN OF FAR SOUTHEAST KENTUCKY DAILY...WHEN COMPARED TO THE REST OF THE AREA. FINALLY...THE WARM TEMPERATURES ON TAP WILL FEEL EVEN MORE UNCOMFORTABLE DURING THIS UPCOMING WEEK AS THE HUMIDITY CREATES HEAT INDICES IN THE LOWER TO MIDDLE 90S FOR A TIME EACH AFTERNOON. THE CR GRID LOAD CAME IN DECENT OVERALL...THOUGH DID ADJUST POPS DOWN A BIT DURING PEAK HEATING FOR THE LATTER PART OF THE EXTENDED. ALSO...ADJUSTED OVERNIGHT LOWS EACH NIGHT TO ACCOUNT FOR ANTICIPATED RIDGE TO VALLEY TEMPERATURE DIFFERENCES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 225 PM EDT SAT JUL 13 2013 AN EXITING UPPER LEVEL LOW PRESSURE SYSTEM HAS ALLOWED FOR SCATTERED TO NUMEROUS CONVECTION EARLY THIS AFTERNOON. EXPECT THE BEST COVERAGE NEAR SME THROUGH 19Z...WITH MAINLY ISOLATED TO PERHAPS SCATTERED COVERAGE ACROSS THE AREA THROUGH ABOUT 1Z. IFR OR WORSE CONDITIONS CAN BE EXPECTED BRIEFLY IN ANY PASSING THUNDERSTORMS. PATCHY VALLEY FOG SHOULD FORM ONCE AGAIN BETWEEN 06 AND 12Z...BUT AT THIS POINT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE AT ANY OF THE TAF SITES. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JP SHORT TERM...GEOGERIAN LONG TERM...GREIF AVIATION...JP
Hazardous weather outlook, Jul 13, 4:24 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 424 AM EDT SAT JUL 13 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 424 AM EDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY. A FEW OF THESE COULD BECOME STRONG...CONTAINING GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. HOT AND HUMID CONDITIONS ARE EXPECTED FROM TUESDAY THROUGH THURSDAY...WITH HEAT INDEX VALUES REACHING THE 95 TO 100 DEGREE RANGE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GEOGERIAN
In the hours before
Local storm report, Jul 13, 1:14 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
114 PM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 3 W BEATTYVILLE 37.58N 83.76W
07/13/2013 E0.25 INCH LEE KY TRAINED SPOTTER
ON BELL POINTE ROAD.
&&
TBREWERSpecial weather statement, Jul 13, 1:32 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 132 PM EDT SAT JUL 13 2013 KYZ079-083-084-131815- MCCREARY-PULASKI-WAYNE- 132 PM EDT SAT JUL 13 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 215 PM EDT SATURDAY AFTERNOON... MCCREARY... PULASKI AND WAYNE. AT 132 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KIDDER...OR 11 MILES SOUTH OF SOMERSET...MOVING NORTH AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GENERAL BURNSIDE STATE PARK AROUND 140 PM EDT...BRONSTON AROUND 145 PM EDT... MOUNT VICTORY AROUND 150 PM EDT...TRIMBLE AROUND 155 PM EDT...ELIHU AROUND 200 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. DUSTY
Local storm report, Jul 13, 1:34 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
134 PM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL MILL SPRINGS 36.93N 84.78W
07/13/2013 E0.88 INCH WAYNE KY FIRE DEPT/RESCUE
&&
TBREWERLocal storm report, Jul 13, 2:13 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
213 PM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL MOUNT VICTORY 37.03N 84.39W
07/13/2013 E0.50 INCH PULASKI KY TRAINED SPOTTER
&&
TBREWERSpecial weather statement, Jul 13, 2:13 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 213 PM EDT SAT JUL 13 2013 KYZ068-079-080-131915- PULASKI-ROCKCASTLE-LAUREL- 213 PM EDT SAT JUL 13 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 315 PM EDT SATURDAY AFTERNOON... EASTERN PULASKI... ROCKCASTLE AND WESTERN LAUREL. AT 212 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BENT...OR 12 MILES EAST OF SOMERSET...MOVING NORTH AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SHOPVILLE AROUND 220 PM EDT...VALLEY OAK AROUND 225 PM EDT...BLOSS AROUND 230 PM EDT...BOBTOWN AROUND 235 PM EDT...HANSFORD AROUND 240 PM EDT... BRODHEAD AROUND 310 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS UP TO 35 MPH...FREQUENT LIGHTNING AND HAIL UP TO NICKEL SIZE IN THESE AREAS. JP
Special weather statement, Jul 13, 2:49 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 249 PM EDT SAT JUL 13 2013 KYZ058-068-069-079-080-131945- ESTILL-PULASKI-ROCKCASTLE-LAUREL-JACKSON- 249 PM EDT SAT JUL 13 2013 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 345 PM EDT SATURDAY AFTERNOON... WESTERN JACKSON... NORTHEASTERN PULASKI... ROCKCASTLE... EXTREME SOUTHWESTERN ESTILL AND NORTH CENTRAL LAUREL. AT 249 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM BROMO TO BURR TO GAULEY...OR ALONG A LINE EXTENDING FROM MOUNT VERNON TO 10 MILES SOUTHEAST OF MOUNT VERNON... MOVING NORTH AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RENFRO VALLEY AROUND 255 PM EDT...INDIAN LAKES PARK AROUND 300 PM EDT...GUM SULPHUR AROUND 305 PM EDT...SNIDER AROUND 310 PM EDT...THREELINKS AROUND 315 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JP
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:54 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Laurel, Rockcastle | 51 min |
| Jul 13, 3:45 PM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 6 hr |
| Jul 13, 4:30 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee | 45 min |
| Jul 13, 4:40 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Whitley | 50 min |
Nearby
Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.